Abilify : I’m not sure if my medication... - Anxiety and Depre...

Anxiety and Depression Support

57,349 members57,574 posts

Abilify

Hidden
Hidden

I’m not sure if my medication is a good fit. Honestly I don’t want to be on meds, but sometimes they’re necessary. But this medication is literally slowing me down to much. I have to kind of break through the fog in my head to function normally. Has anyone else taken Aripiprazole( abilify) and did you notice a heavy tired feeling during the day when first starting? Hopefully it’s just my body getting used to it or maybe to high of a dosage. I know these questions are best fit for a professional, just seeking some friendly advice.

16 Replies

What's your dosage? I took 1 mg for the first few weeks and then up to 2mg since and haven't had any issues other than restless legs in the beginning

Hidden
Hidden in reply to Wxman

I started on 10 mg, my Doctor started me on a low dose of another med first that was even worse about how tired I was. Then I was switched to abilify and it seemed so much better, but really it’s doing the same thing just not as severe as the first medication. That was during an inpatient stay, now the tiredness is much more noticeable.

MDDGAD
MDDGAD in reply to Wxman

Hi Wxman, i know this is an old post, but just in case.

I've been on 5-10mg of Abilify over the last few weeks with high restless leg side effect.

I plan to lower and speak with the doc on this.

How long did your restless legs in the beginning last ont he 1-2mg you were taking?

I take this as an augment to Lexapro 15mg.

Thanks in advance

Wxman
Wxman in reply to MDDGAD

Sorry just saw this. I had restless legs for a couple weeks but was also prescribed gabapentin which I'm still taking which I believe has been the main reason

I had extreme fatigue and had to reduce the dose.

Hidden
Hidden

Hello! I am on abilify maintenna. I take the 400 dose once a month. I don't know. I don't like taking it either but when I don't, I end up in the hospital and it sucks. I notice less side effects than other meds and it's effective for me. I think I get more anxious but my dr said that it's me! It's better than any other I have tried them all. I don't get tired. I get restless which like I said might be me and not the meds causing it. I don't care much for my doctor because he is rude but I see him because he says he will help me with my thyroid problem and I like being ok. Good luck to you! I have never been to the hospital on this med and it's way better than lithium I think, personally. But I am not a doctor and I think you should talk to your doctor about it.

Hidden
Hidden in reply to Hidden

Thanks for all of the info, you have a good perspective. If it has less side effects than the other options and keeps me from having to check into a facility I guess it’s worth it. I may just need my doc to adjust the dosage.

Take it at nighttime

It makes a difference

Hidden
Hidden in reply to jesca18

I really appreciate the advice, but I already am taking it at night around 8:30-9. I can get up and get ready for work but feel tired most the day.

jesca18
jesca18 in reply to Hidden

Oh I’m sorry!

It goes to show you everyone is different bc all other meds have made me lethargic.. abilify is the first that hasn’t. So I understand the frustration. Keep trying. Don’t give up! You’ll eventually find the right ones for you

jesca18
jesca18 in reply to jesca18

What do you take with abilify?...

I take it w Effexor

Hidden
Hidden in reply to jesca18

No need to be sorry! Thank you so much for your kindness. I actually decided to try taking a half a dose last night and I feel much better today so far. I’ll probably call my doctor tomorrow to see if this is okay. And currently just abilify, I was very open about my fear of side affects so my doctor tried to pick a Medication with a good track record for low side effects.

jesca18
jesca18 in reply to Hidden

Oh that’s interesting! My prescriber told me abilify serves to make the antidepressant you’re already on work much better.. I’ve never heard of someone solely taking abilify.

I understand your concern about taking medications and side effects. Effexor (the one I’m on) is consider the mother of all antidepressants lol. So maybe you can suggest a small dose of Effexor to your doctor? I do not experience side effects.

Hidden
Hidden in reply to jesca18

That’s a good suggestion I should definitely ask about an antidepressant, but right now it’s looking like my diagnosis may change to some form of bipolar. I’ve had a couple manic episodes it’s just strange because my episodes are very spread out, over a year since my last one.

I feel the same way. I just started it a few weeks ago and had the same question I also wake up every morning with a headache. I'm on 10mg but it seems to be helping my other meds work so o dont wanna come off. I think it's just the start up but dont quote me on that. Talk to your doctor for sure.

Hidden
Hidden in reply to shay8blue

I’m sorry about the headache, hopefully after a few more weeks we both have this figured. I’m definitely going to talk to my doctor about lower dosage and hopefully it helps. I’m glad to find out it’s not just me.

You may also like...